MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR

ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR
Catalog Number 03666794001
Medical Device Problem Code Image Display Error/Artifact (1304)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about an odd display when the patient tried to test on a coaguchek xs meter.The patient's husband alleged that once he released the power button, the meter showed a flashing strip icon and < rrr sec in the results field with the time and date above it.The patient's husband stated the display issue began on 28-oct-2023 when the patient ran a test which resulted in 1.6 inr and believed to be low.The display appeared dim at that time too.Reportedly, the patient's warfarin dosage was increased based on the meter result of 1.6 inr on 28-oct-2023.The patient¿s therapeutic range was 2.0-3.0 inr.
 
Additional Manufacturer Narrative
Section e: the reporter is the patient's/consumer's husband.On the call, a display test was performed.The meter memory was also reviewed and it showed 1.6 inr on 28-oct-2023.The meter showed that it was coded correctly.The patient's meter was requested for investigation.The patient has apas.Product labeling states: "the presence of anti-phospholipid antibodies (apas) such as lupus antibodies (la) may lead to prolonged clotting times, i.E., they may cause false-high inr values.If you have or suspect that you have apas, discontinue testing until you discuss with your physician." the investigation is ongoing.
 
Additional Manufacturer Narrative
The meter was provided for investigation where the device data and fault memory were read out.A display test was performed and the circuit board was tested for damage or contamination.The circuit board showed contamination caused by a penetrated liquid which affected the conductive rubber contacts.Some segments were only displayed with a weak contrast.The investigation did not identify a product problem.There was a user error.The root cause was contamination of the contacts due to improper handling or maintenance.

Brand Name
COAGUCHEK ® XS SYSTEM
Common Device Name
PROTHROMBIN TIME MONITOR
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18228698
Report Number1823260-2023-03786
Device Sequence Number20252403
Product Code GJS
UDI-Device Identifier04015630945689
UDI-Public04015630945689
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K062925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number03666794001
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer01/17/2024
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown